MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT KIT, M

STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT KIT, M
Model Number 78-10020
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 06/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported by hospital physician that a patient developed a post-surgical infection after a procedure with an implant.The procedure was reported as completed successfully.There are no additional details available at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, because the s.Aureus was found on microbiological analysis from the wound taken during the revision surgery.Additionally, the device was not returned as anticipated.To gain more information about the complained event, the ¿infection complaints ¿ checklist customer¿ (cmfqf 13-003) and further questions were forwarded to the sales rep.In the provided answers it was stated that the initial surgery took place in (b)(6) 2020 and the infection was discovered in (b)(6) 2020.Due to neurological impairment, the patient could not understand instructions, but the patient has been very carefully observed at the ward during the whole time between the initial surgery and the revision.Additionally, the ¿infection complaints - checklist investigator¿ (b)(4) was completed by the manufacturing site for the affected device.For infection complaints, expanded investigations are performed to assure that neither the reported device nor all related manufacturing (e.G.Environmental monitoring, sterilization validations tests) process steps could have caused the event.The reported device is delivered non-sterile and the sterilization parameters indicated in the corresponding instruction for use are validated.Indications for any device or manufacturing related problems were not found.After a follow up call with the sales rep and a stryker associate clinical research manager among others, related literature e.G.The ¿infection following insertion of implants¿ position paper as far as further related papers were provided.They describe the aspects of a possible postoperative complication as the occurrence of inflammations of or around the inserted implant.In general, infections, foreign body reactions and inflammations following the insertion of implants are well known adverse events associated with these procedures.They are well documented in the instruction for use and have been considered in the risk evaluation of the relevant stryker product.Overall, the benefits of this product to the patient was found to outweigh the possible occurrence of inflammations.Therefore, inflammations at implant sites are considered a risk which is induced by the procedure but does not exceed the benefits involved.Based on statistical evaluation there is no indication for an incorrectly working product or any systematic design, material or manufacturing related issue.Therefore, no corrective and / or preventive actions are deemed necessary at this time.The complaint is added to the complaint trend.Should further information be available, the investigation will be re-evaluated.H3 other text : device was not received.

Brand Name
PEEK CUSTOMIZED CRANIAL IMPLANT KIT, M
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
MDR Report Key10155500
Report Number0008010177-2020-00030
Device Sequence Number17110527
Product Code GWO
UDI-Device Identifier07613327004021
UDI-Public07613327004021
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K121153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number78-10020
Device Catalogue Number78-10020
Device Lot Number2003031004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/01/2020
Supplement Date Received by Manufacturer06/01/2020
Initial Report FDA Received Date06/15/2020
Supplement Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;